MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-50-00
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Livanova (b)(4) manufactures the s5 system.The incident occurred in (b)(6).A livanova representative went on site and was able to confirm the reported issue.The technician traced the failure back to defective internal and external communication boards.Both boards were replaced to resolve the reported issue.Subsequent functional verification testing was completed without further issues and the unit was returned to service.Both boards were requested back for further investigation.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova (b)(4) received a report that a s5 system panel does not power on during procedure.There was no report of patient injury.
 
Additional Manufacturer Narrative
The boards were returned to livanova (b)(4) for further investigation.During the evaluation the reported failure could be confirmed.As root cause non conform soldering joints could be identified.This is a known issue and a corrective action was initiated for the reported issue.

Brand Name
S5 SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstr. 25
munich 80939
GM  80939
MDR Report Key7688959
Report Number9611109-2018-01088
Device Sequence Number19493876
Product Code DTQ
UDI-Device Identifier04033817900900
UDI-Public010403381790090011170912
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-50-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/17/2018
Supplement Date Received by Manufacturer07/17/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1